Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 88, NWS Morristown, TN

June 10, 20147 counties in Tennessee

NWS Morristown, TN issued this severe thunderstorm warning at Jun 10, 2014, 5:57 PM EDT for 7 counties in Tennessee. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 5:57 PM EDT (21:57 UTC)
Expired
Jun 10, 2014, 7:00 PM EDT
In force
63 min
Issued by
NWS Morristown, TN
Area
Storm-based polygon

Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Jefferson County, TN, Knox County, TN, Union County, TN

The radar

The Knoxville radar (KMRX), 38 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 10, 11:51 AM EDTSevere Thunderstorm WatchSPC7 hr
Jun 10, 3:24 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.0 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 117 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
811 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
117 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:23 PM EDT, 4 hours 34 minutes earlier.

Area forecast discussion, Jun 10, 1:23 PM EDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
123 PM EDT TUE JUN 10 2014

.AVIATION...AN APPROACHING UPPER LOW PRESSURE HAS BROUGHT MOIST
SOUTHWEST FLOW TO THE AREA.  THIS WILL LEAD TO AFTERNOON CONVECTION
AT THE TAF SITES. CONVECTION SHOULD CONTINUE ACROSS THE REGION
THROUGH THE OVERNIGHT AND INTO WEDNESDAY MORNING AS THE UPPER LOW
MOVES IN.  TAF SITES MAY SEE MVFR CONDITIONS WITH LOW
CLOUDS...REDUCE VIS AND POSSIBLY BRIEF GUSTY WINDS AS A SHOWER OR
THUNDERSTORM MOVES THROUGH.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

MJB
Hazardous weather outlook, Jun 10, 10:34 AM EDT, 7 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
1034 AM EDT TUE JUN 10 2014

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-111445-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
1034 AM EDT TUE JUN 10 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT...

AN AREA OF LOW PRESSURE OVER THE MID MISSISSIPPI VALLEY WILL
CONTINUE TO MOVE SLOWLY EAST TODAY AND TONIGHT. THUNDERSTORMS WILL
LIKELY INCREASE IN COVERAGE AND INTENSITY ACROSS PARTS OF ALABAMA
AND MIDDLE TENNESSEE THIS AFTERNOON. STRONG TO SEVERE STORMS MAY
MOVE NORTHEAST INTO OR DEVELOP OVER THE CUMBERLAND PLATEAU AND
SOUTHEAST TENNESSEE. THE MAIN THREATS WILL BE LOCALLY HEAVY
RAINFALL UP TO 1 INCH PER HOUR...AND DAMAGING WIND GUSTS UP TO 60
MPH WITH THE STRONGEST STORMS.

CONDITIONS WILL BECOME LESS FAVORABLE FOR SEVERE THUNDERSTORMS
AFTER SUNSET...AND THE STORMS ARE EXPECTED TO WEAKEN BEFORE
REACHING NORTHEAST TENNESSEE AND SOUTHWESTERN VIRGINIA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORMS REMAIN IN THE FORECAST FOR MOST OF THE PERIOD...
BUT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED FOR OUR CUMBERLAND PLATEAU AND
SOUTHERN VALLEY COUNTIES OF EAST TENNESSEE...BY LATE AFTERNOON INTO
THE EVENING HOURS.

TG

In the hours before

Local storm report, Jun 10, 4:53 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
453 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
06/10/2014                   BRADLEY            TN   911 CALL CENTER

            TREES AND POWERLINES DOWN COUNTY

&&

MB
Local storm report, Jun 10, 5:15 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
515 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND DMG     ATHENS                  35.45N 84.60W
06/10/2014                   MCMINN             TN   TRAINED SPOTTER

            TREES DOWN ACROSS THE CITY PARK

&&

MB
Local storm report, Jun 10, 5:16 PM EDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MORRISTOWN TN
516 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
06/10/2014                   MARION             TN   PUBLIC

            TREE DOWN AT COURTHOUSE SQUARE IN JASPER, MARION CO

0330 PM     TSTM WND DMG     SOUTH PITTSBURG         35.02N 85.71W
06/10/2014                   MARION             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS THE COUNTY. SOME
            REPORTED ON HOMES.

0330 PM     TSTM WND DMG     DECATUR                 35.53N 84.79W
06/10/2014                   MEIGS              TN   911 CALL CENTER

            TREES DOWN COUNTYWIDE AND DIME SIZE HAIL

0350 PM     TSTM WND DMG     SIGNAL MOUNTAIN         35.13N 85.34W
06/10/2014                   HAMILTON           TN   911 CALL CENTER

            TREES DOWN.

0350 PM     TSTM WND DMG     JASPER                  35.06N 85.63W
06/10/2014                   MARION             TN   911 CALL CENTER

            TREES AND POWER LINES DOWN ACROSS THE COUNTY. SOME ON TOP
            OF HOMES.

0405 PM     TSTM WND DMG     DUNLAP                  35.37N 85.39W
06/10/2014                   SEQUATCHIE         TN   911 CALL CENTER

            WIDESPREAD TREES AND POWER LINES DOWN. SOME TREES OVER
            HOMES AND CARS.

0440 PM     TSTM WND DMG     CLEVELAND               35.18N 84.87W
06/10/2014                   BRADLEY            TN   911 CALL CENTER

            TREES AND POWERLINES DOWN COUNTY

0505 PM     TSTM WND DMG     ATHENS                  35.45N 84.60W
06/10/2014                   MCMINN             TN   TRAINED SPOTTER

            TREES DOWN ACROSS THE CITY PARK

&&

MB
Local storm report, Jun 10, 5:23 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
523 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     BENTON                  35.18N 84.65W
06/10/2014                   POLK               TN   911 CALL CENTER

            2 TREES DOWN OVER WESTERN PART OF COUNTY

&&

MB
Local storm report, Jun 10, 5:51 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
551 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     WARTBURG                36.10N 84.59W
06/10/2014                   MORGAN             TN   911 CALL CENTER

            TREES AND POWERLINES DOWN COUNTYWIDE

0505 PM     TSTM WND DMG     KINGSTON                35.87N 84.51W
06/10/2014                   ROANE              TN   911 CALL CENTER

            TREES DOWN COUNTYWIDE, REPORT OF TREES ACROSS ROADS AND
            ONE TREE DOWN ON CAR-NO ONE WAS IN CAR

0505 PM     TSTM WND GST     CLINTON                 36.09N 84.13W
06/10/2014  E50 MPH          ANDERSON           TN   AMATEUR RADIO

            ESTIMATED WINDS 50+

&&

MB
Local storm report, Jun 10, 5:56 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
556 PM EDT TUE JUN 10 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND GST     CLEVELAND               35.18N 84.87W
06/10/2014  E55 MPH          BRADLEY            TN   911 CALL CENTER

            WIND GUST 55 MPH, SOME SHINGLES AND DOWNSPOUT OFF OUT
            BUILDING

&&

MB

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:30 PM EDTSpecial Weather StatementMRXMarion, Sequatchie45 min
Jun 9, 11:46 PM EDTSevere Thunderstorm WarningMRXHamilton, Marion, Sequatchie44 min
Jun 10, 12:29 AM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Rhea, Sequatchie31 min
Jun 10, 12:59 AM EDTSpecial Weather StatementMRXBradley, McMinn, Meigs, Polk, Rhea46 min
Jun 10, 1:48 AM EDTSpecial Weather StatementMRXLoudon57 min
Jun 10, 1:51 AM EDTSpecial Weather StatementMRXMcMinn, Monroe, Polk54 min
Jun 10, 2:53 AM EDTSpecial Weather StatementMRXSevier52 min
Jun 10, 2:32 PM EDTSpecial Weather StatementMRXMarion58 min
Jun 10, 3:05 PM EDTSevere Thunderstorm WarningMRXBledsoe, Hamilton, Marion, Sequatchie55 min
Jun 10, 3:38 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, Marion, Meigs, Rhea and 1 more52 min
Jun 10, 4:13 PM EDTSevere Thunderstorm WarningMRXBledsoe, Bradley, Hamilton, McMinn, Meigs, Polk and 1 more47 min
Jun 10, 4:37 PM EDTSevere Thunderstorm WarningMRXLoudon, Morgan, Roane, Scott53 min
Jun 10, 4:52 PM EDTSevere Thunderstorm WarningMRXBradley, Loudon, McMinn, Meigs, Monroe, Polk and 1 more53 min
Jun 10, 5:12 PM EDTSevere Thunderstorm WarningMRXAnderson, Campbell, Knox, Scott, Union48 min
Jun 10, 5:40 PM EDTSevere Thunderstorm WarningMRXBlount, Loudon, Monroe65 min
Jun 10, 6:11 PM EDTSevere Thunderstorm WarningMRXCocke, Grainger, Greene, Hamblen, Hancock, Hawkins34 min
Jun 10, 6:15 PM EDTSevere Thunderstorm WarningMRXGreene, Hamblen, Hawkins, Sullivan, Washington30 min
Jun 10, 6:17 PM EDTSevere Thunderstorm WarningMRXBlount, Cocke, Jefferson, Knox, Sevier58 min
Jun 10, 6:26 PM EDTSevere Thunderstorm WarningMRXClaiborne, Grainger, Hancock, Hawkins64 min
Jun 10, 6:42 PM EDTSevere Thunderstorm WarningMRXGreene, Hawkins, Sullivan, Washington63 min
Jun 10, 6:59 PM EDTSevere Thunderstorm WarningMRXCocke, Greene26 min
Jun 10, 7:35 PM EDTSevere Thunderstorm WarningMRXCarter, Johnson, Sullivan, Washington55 min
Jun 10, 7:45 PM EDTSevere Thunderstorm WarningMRXSullivan45 min
Jun 10, 7:48 PM EDTAreal Flood AdvisoryMRXSullivan3 hr
Jun 10, 7:17 PM EDTSevere Thunderstorm WarningMRXWise, City of Norton43 min
Jun 10, 2:49 AM EDTSpecial Weather StatementMRXCherokee, Clay56 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.